# SDR YDA2005F00001

- Difficulty date: July 18, 2005
- Submitted: August 1, 2005
- Operation: Air carrier
- Aircraft: N14MV
- Make and model: Beech 99
- Aircraft serial: U59
- Engine: Pwa PT6A27
- System (JASC): 2435 · Starter-Generator
- Part: Cover
- Part number: 230481360
- Condition: Burned
- Location: Rt Starter Gen
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE RT ENGINE WAS REPORTED TO BE THROWING SPARKS OUT THE LOWER PORTION OF THE COWL.  UPON INVESTIGATION, THE STARTER GEN WAS FOUND TO HAE BURN SPOTS ON THE BRUSH BAND COVER.  THE STARTER GEN WAS REMOVED AND A SERVICEABLE STARTER GEN WAS INSTALLED.  UPON FURTHER INVESTIGATION OF THE REMOVED STARTER GEN, IT WAS DETERMINED THAT THE BAND WAS MISSING THE INSULATION STRIP.  BRUSH WIRES WERE SHORTED TO THE BAND.  STARTER GEN WAS LOW TIME.  IT IS LIKELY THAT THE INSULATION WAS NOT INSTALLED AT THE OVERHAUL FACILITY.  (K)
